MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PG PRO 18G 10CM FULL; INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS DOT PG PRO 18G 10CM FULL; INTRAVASCULAR CATHETER
Model Number F118101
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) review is not possible; the manufacturing lot number that was provided is incorrect.Device not returned yet.
 
Event or Problem Description
Per sales rep, the facility reported the rn first attempted insertion in the left basilic vein and was not successful.The second attempt was in the left brachial vein, and the rn was able to cannulate, (able to visualize needle in usg).The rn attempted to advance the guidewire followed by the catheter, but met resistance to thread it in.It was stated that the rn tried to retract the entire unit, however was unsuccessful.A warm compress and tourniquet was applied and they waited for 5 minutes then removal was re-attempted.The rn was then able to pull the whole unit out without resistance.The doctor was at the bedside and the rn explained the situation, the doctor suggested an x-ray of the left arm.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of difficult insertion and removal is inconclusive, due to poor sample condition.One photograph of a powerglide pro was returned for evaluation.An initial visual observation of the photograph showed use residue on the device.The catheter and catheter deployment wings could not be seen in the photograph.The purple guidewire slide appeared to be advanced fully forward.Based on the description of the reported event and an evaluation of the returned photograph, possible contributing factors of difficult insertion and removal include guidewire inserted into tissue, damaged guidewire, damaged catheter, and insertion technique.As a note, the product ifu cautions: ¿always keep the housing stationary while advancing catheter wings.Failure to do so may prevent catheter from entering vein and cause delays in procedure.¿ a lot history review (lhr) of rebu2241 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
DOT PG PRO 18G 10CM FULL
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7039798
Report Number3006260740-2017-02062
Device Sequence Number126916
Product Code FOZ
UDI-Device Identifier00801741110566
UDI-Public(01)00801741110566
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberF118101
Device Catalogue NumberF118101
Device Lot NumberREBU2241
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2017
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/15/2017
Initial Report FDA Received Date11/16/2017
Supplement Report FDA Received Date01/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1